Irregular menstrual periods after stopping OCPs.

Patient

Q: I was on the pill yasminelle for 2 years i have came off it before christmas due to headaches before i went on the pill my periods were always regular now im lucky to have 1 every 2 mths i have started getin tender and sore nipples and have no sex drive i took 2 pregnacy tests and both have been negative

Doctor

A:   I do understand your concern, but would like to assure you that most irregular menstrual periods are benign. It is true that going of the pill can make your period irregular and it may take some time to get back to normal. It is most probable that the OPC would have resulted in your irregular period. Sometimes in the first 2 to 3 months after women start taking contraceptives pills, irregular menstruation might be irregular. However if the bleeding continues or the periods are still irregular after 2-3 months, I would advise you to consult with your doctor.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews